Please use this identifier to cite or link to this item:
Title: Optimal sharpe ratio in continuous-time markets with and without a risk-free asset
Authors: Yao, HX
Li, ZF
Li, X 
Zeng, Y
Keywords: Continuous-time mean-variance model
Efficient investment strategy
Efficient frontier
Sharpe ratio
Hamilton-Jacobi-Bellman equation
Issue Date: 2017
Publisher: American Institute of Mathematical Sciences
Source: Journal of industrial and management optimization, 2017, v. 13, no. 3, p. 1273-1290 How to cite?
Journal: Journal of industrial and management optimization 
Abstract: In this paper, we investigate a continuous-time mean-variance portfolio selection model with only risky assets and its optimal Sharpe ratio in a new way. We obtain closed-form expressions for the efficient investment strategy, the efficient frontier and the optimal Sharpe ratio. Using these results, we further prove that (i) the efficient frontier with only risky assets is significantly different from the one with inclusion of a risk-free asset and (ii) inclusion of a risk-free asset strictly enhances the optimal Sharpe ratio. Also, we offer an explicit expression for the enhancement of the optimal Sharpe ratio. Finally, we test our theory results using an empirical analysis based on real data of Chinese equity market. Out-of-sample analyses shed light on advantages of our theoretical results established.
ISSN: 1547-5816
EISSN: 1553-166X
DOI: 10.3934/jimo.2016072
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

Last Week
Last month
Citations as of Dec 16, 2018

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.